Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
14 Posts
Discussion Starter · #1 ·
Hi, I am fairly new here, but have been reading for a couple of weeks. My dr. took me off of my All-Bran cereal because he says wheat makes bloating and gas pains worse. Is this true? Also, I was prescribed Miralax, but everytime I take it, I get painful gas pockets. I was told to play around with the dosage, but seriously I get pain no matter what dose. Did I just not give it long enough. He said the next step was zelnorm, which I'm not really sure about, since I've read it can make some people worse, I'm also on enought meds. due to bi-polar and anxiety anyway(Effexor,Klonopin,and Lamictal. All of which don't cause me any extra problem though. Any info would be greatly appreciatedCyndi
 

·
Registered
Joined
·
3 Posts
Cyndi,I know how you feel. The miralax just keeps things moving through your system. If you have too much fiber, and it's not moving through you will just get bloated and puffed. Nasty feeling. The good thing about miralax is that you can take it over a long period of time, not a stimulant or laxative, more of a softener and lubricator. I take a full capful in 4 ounces of liquid, follow with a large glass of water. It took me about a week of using it once a day for it to take effect, then I was able to increase fiber, which is what you realy want to do. Maybe you need to take one capful in the morning and another at night until you get things under control. Give it a little more time. Doctor told me to plan on having to take it long term, along with increased fiber. Now, it's just part of my daily routine. Hannah
 

·
Registered
Joined
·
14 Posts
Discussion Starter · #3 ·
So then Miralax doesn't give you gas and it was the cereal? I was taking Perdium and the dr. told me to stop because it causes gas,ugh. He said he'd rather me use the Miralax. I guess maybe, I should give it another try. Cyndi
 

·
Registered
Joined
·
10,398 Posts
quote:I was prescribed Miralax, but everytime I take it, I get painful gas pockets
Why do think it was gas? Miralax cannot cause gas.
 
1 - 4 of 4 Posts
Top